Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 13, 2006, 4:09 PM CST for Lincoln County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 4:09 PM CST (22:09 UTC)
- Expired
- Mar 13, 2006, 4:45 PM CST
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 132209
TORHUN
TNC103-132245-
/O.NEW.KHUN.TO.W.0001.060313T2209Z-060313T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 PM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
LINCOLN COUNTY IN TENNESSEE
* UNTIL 445 PM CST
* AT 408 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
PETERSBURG...MOVING EAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
PETERSBURG BY 430 PM CST
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3527 8681 3522 8682 3523 8662 3528 8645
3536 8654 3537 8658 3530 8669 3527 8672
$$
KULA3 follow-up statements
000
WWUS54 KHUN 132218
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
418 PM CST MON MAR 13 2006
TNC103-132245-
/O.CON.KHUN.TO.W.0001.000000T0000Z-060313T2245Z/
LINCOLN TN-
418 PM CST MON MAR 13 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR LINCOLN
COUNTY...
AT 416 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DELINA...MOVING
EAST AT 50 MPH.
THIS STORM IS ALSO CAPABLE OF GOLF BALL SIZED HAIL.
THE TORNADO WILL BE NEAR...
PETERSBURG BY 425 PM CST
BELLEVILE AND 7 MILES SOUTH OF CHESTNUT RIDGE BY 430 PM CST
LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELINA.
PETERSBURG.
BELLEVILE.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3527 8681 3522 8682 3523 8662 3528 8645
3536 8654 3537 8658 3530 8669 3527 8672
$$
KULA000
WWUS54 KHUN 132228
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
428 PM CST MON MAR 13 2006
TNC103-132245-
/O.CON.KHUN.TO.W.0001.000000T0000Z-060313T2245Z/
LINCOLN TN-
428 PM CST MON MAR 13 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR LINCOLN
COUNTY...
AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DELINA...MOVING
EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
HOWELL NOW.
BELLEVILE BY 435 PM CST
CHESTNUT RIDGE BY 440 PM CST
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PETERSBURG.
BELLEVILE.
CHESTNUT RIDGE.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3527 8681 3522 8682 3523 8662 3528 8645
3536 8654 3537 8658 3530 8669 3527 8672
$$
KULA000
WWUS54 KHUN 132245
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CST MON MAR 13 2006
TNC103-132255-
/O.EXP.KHUN.TO.W.0001.000000T0000Z-060313T2245Z/
LINCOLN TN-
445 PM CST MON MAR 13 2006
...THE TORNADO WARNING FOR LINCOLN COUNTY HAS BEEN ALLOWED TO
EXPIRE...
AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD EXITED LINCOLN
COUNTY INTO MOORE COUNTY. THEREFORE...THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST.
LAT...LON 3527 8681 3522 8682 3523 8662 3528 8645
3536 8654 3537 8658 3530 8669 3527 8672
$$
KULAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 1:50 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 13, 1:50 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CST MON MAR 13 2006
.DISCUSSION...
CONDITIONS ARE BEGINNING TO DETERIORATE ACROSS THE SERN CONUS. AFTN
SFC ANALYSIS INDICATES A DRY LINE MOVING INTO THE MEMPHIS AREA...AND
CAP INDICATED ON MORNING SOUNDINGS IS CLEARLY BEGINNING TO ERODE.
SHRA/TSRA ARE DEVELOPING RATHER QUICKLY...WITH JUST A FEW
APPROACHING SVR CRITERIA THUS FAR. UNSTABLE ATMOSPHERE IS BEING
AIDED BY STILL-WARM BOUNDARY LAYER...WHICH HAS HEATED YET AGAIN TO
AROUND 80 DESPITE MORE WIDESPREAD SC/ST.
WILL GO AHEAD WITH A QUICK UPDATE TO REFLECT NEW TORNADO WATCH 89
VALID UNTIL 02Z/8PM CST FOR MOST OF THE HUN CWFA. HOWEVER...UPDATED
MESOSCALE DATA CONTINUES TO SUGGEST MAINLY A DMG WIND/HAIL
THREAT...SINCE LLVL HELICITY IS NOT QUITE WHAT YOUD WANT TO SEE FOR
TORNADOES...BUT DEEP-LAYER SHEAR IS FAVORABLE FOR SUPERCELLS. WILD
CARD FOR THIS WILL BE AN APPARENT DELAY IN BOTH ONSET AND CLEARING
INDICATED BY 12Z MODELS...SO FAR SUPPORTED BY RADAR TRENDS.
IMMEDIATE SHORT TERM WILL BE DICTATED BY RADAR AND MESO TRENDS...BUT
PRELIM NUMBERS AT THE BOTTOM ARE VERY PRELIMINARY AND REFLECT THE
DELAY TREND. FROPA SHOULD STILL OCCUR AROUND THE 06Z TIMEFRAME FOR
MUCH OF THE AREA...SO CAA WILL OCCUR FOR QUITE SOME TIME OVERNIGHT.
WILL CONTINUE WITH LOWEST VALUES N/W WHERE CAA WILL BE UNDERWAY THE
LONGEST...AND WENT WITH LOW/MID END MOS FOR FIRST GUESS LOWS. WILL
MAINTAIN LAKE WIND ADVISORY THROUGH 4 PM...BUT WILL LIKELY LET IT
EXPIRE AT THAT TIME.
REST OF THE SHORT TERM WILL BE RELATIVELY QUIET. HIGH PRESSURE WILL
BUILD INTO THE AREA BEHIND THE FRONT...MAKING FOR COOLER WX OVERALL
AND MOSTLY SUNNY SKIES. TRENDED COOLER TUESDAY NIGHT WITH GOOD
RADIATIONAL COOLING...THEN WARMER WEDNESDAY AS WEAK WAA STARTS AHEAD
OF THE NEXT WX SYSTEM.
SPEAKING OF WHICH...A FAIRLY WEAK SHORTWAVE WILL SWING INTO THE MID
MS VALLEY LATE IN THE PD...DRAGGING A WEAK COLD FRONT EWD TOWARDS
THE TENN VALLEY. DEPENDING ON WHICH MODEL YOU BELIEVE...MORE
PROGRESSIVE/WETTER GFS OR THE DRIER NAM...LT RAIN MAY BEGIN ACROSS
THE AREA AS SOON AS LATE WED NIGHT. GIVEN THE TRACK OF THE SHORTWAVE
AND AVAILABLE MOISTURE...TEND TO BELIEVE THE NAM HERE...BUT WONT GO
COMPLETELY DRY WED NIGHT. STILL LOOKING LIKE A DECENT SHOT AT LT
RAIN INTO MUCH OF THURSDAY...THOUGH MOISTURE WILL BE LACKING
SOMEWHAT. RECENT RUNS OF THE GFS SUGGEST THAT BEST RAIN CHANCES MAY
BE DIVERTED ELSEWHERE SO WILL MAINTAIN ONLY MID-CHC POPS.
UNSETTLED PD APPEARS TO SET UP BY THE WKND AS WE SETTLE BACK INTO A
TROF W/RIDGE E REGIME...WITH SEVERAL IMPULSES SETTING UP AN
OVERRUNNING PATTERN. NOT SURE HOW MUCH STOCK TO PUT INTO THIS...AS
MODEL AGREEMENT ON THE OVERALL PATTERNS ISNT BAD BUT DETAILS REMAIN
IFFY. WILL INCLUDE SOME LOW-END CHC POPS NEXT WEEKEND BUT CONFIDENCE
IS RATHER LOW. TEMPS THROUGHOUT THE PD SHOULD BE AROUND OR JUST
BELOW NORMAL. OVERALL...EXISTING EXTENDED FCST LOOKED PRETTY GOOD
AND NEEDED ONLY MINOR ADJUSTMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 43 57 33 63 / 80 0 0 0
SHOALS 42 58 33 64 / 60 0 0 0
CULLMAN 43 57 34 63 / 80 0 0 0
FAYETTEVILLE 42 56 31 62 / 80 0 0 0
FORT PAYNE 46 57 30 62 / 90 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...LAKE WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
BCCHazardous weather outlook, Mar 13, 12:26 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1226 PM CST MON MAR 13 2006 ALZ001>010-016-TNZ076-096-097-140300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1226 PM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO NORTHWEST ALABAMA BETWEEN 2 AND 4 PM...AND THEN SPREAD EASTWARD ACROSS THE REST OF THE TENNESSEE VALLEY THIS EVENING. STORMS ARE EXPECTED TO AFFECT AREAS ALONG AND EAST OF THE I- 65 CORRIDOR BETWEEN 4 AND 8 PM...AND NORTHEAST ALABAMA BETWEEN 6 AND 10 PM. SOME OF THE STORMS COULD BE SEVERE WITH WINDS AROUND 60 MPH...LOCALLY HEAVY RAIN AND HAIL UP TO THE SIZE OF QUARTERS. THE COLD FRONT WILL PUSH OUT OF NORTHEAST ALABAMA OVERNIGHT...ENDING THE THREAT OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE WILL BE ANOTHER CHANCE OF RAIN THURSDAY AND AGAIN OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. WEBER/KULA
In the hours before
Special weather statement, Mar 13, 12:22 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1222 PM CST MON MAR 13 2006 ALZ001>010-016-TNZ076-096-097-142200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1222 PM CST MON MAR 13 2006 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SEVERAL BANDS OF THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN MISSISSIPPI AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL ENTER NORTHWEST ALABAMA BETWEEN 2 AND 4 PM...ALONG AND NEAR THE INTERSTATE 65 CORRIDOR BETWEEN 4 AND 6 PM...AND AREAS EAST OF INTERSTATE 65 BETWEEN 6 AND 9 PM. CONSIDERABLE INSTABILITY AND STRONG JET STREAM WINDS ALOFT WILL ENABLE A FEW OF THESE STORMS TO BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL UP TO QUARTER SIZED AND DAMAGING WINDS AROUND 60 MPH. THOSE SCHOOLS AND OTHER ORGANIZATIONS PLANNING SPORTING EVENTS...OR OTHERS PERFORMING OUTDOOR FUNCTIONS SHOULD STAY WEATHER AWARE AND PLAN ACCORDINGLY IN CASE SAFE SHELTER IS REQUIRED. STAY TUNED TO NOAA WEATHER OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT. YOU CAN ALSO VISIT THE HUNTSVILLE WEATHER SERVICE WEB PAGE AT WEATHER.GOV/HUNTSVILLE. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:53 AM CST | Lake Wind Advisory | HUN | Franklin, Lincoln, Moore | 5 hr |
| Mar 13, 4:31 PM CST | Tornado Warning | HUN | Moore | 38 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.